Alert archive / New Jersey / Special Marine Warnings in 2012
Special Marine Warning 70, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 19, 2012, 3:16 PM EDT. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 3:16 PM EDT (19:16 UTC)
- Expired
- Jul 19, 2012, 3:46 PM EDT
- In force
- 30 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Dover AFB radar (KDOX), 62 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
712
WHUS51 KPHI 191916
SMWPHI
ANZ430-192015-
/O.NEW.KPHI.MA.W.0070.120719T1916Z-120719T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE DELAWARE BAY NORTH OF A LINE BETWEEN EAST POINT NJ AND
SLAUGHTER BEACH DE...
INCLUDING REEDY POINT...WOODLAND BEACH...SEA BREEZE...SHIP JOHN
SHOAL LIGHT AND STONY POINT...
* UNTIL 415 PM EDT
* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER
REEDY POINT...MOVING SOUTHEAST AT 15 KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR
OVER STONY POINT BY 330 PM EDT
4 NM NORTHEAST OF WOODLAND BEACH BY 355 PM EDT
2 NM NORTHEAST OF SHIP JOHN SHOAL LIGHT BY 410 PM EDT
OVER SEA BREEZE BY 415 PM EDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
IF CAUGHT ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY
FROM UNGROUNDED METAL OBJECTS.
&&
LAT...LON 3962 7559 3963 7558 3957 7548 3950 7553
3954 7543 3948 7555 3945 7542 3939 7542
3946 7538 3936 7539 3939 7521 3937 7528
3933 7527 3937 7534 3932 7529 3921 7544
3925 7548 3926 7542 3945 7561
TIME...MOT...LOC 1916Z 313DEG 15KT 3950 7557
$$
MPD1 follow-up statement
323
FZUS71 KPHI 191946
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT THU JUL 19 2012
ANZ430-191954-
/O.CAN.KPHI.MA.W.0070.000000T0000Z-120719T2015Z/
346 PM EDT THU JUL 19 2012
...SPECIAL MARINE WARNING CANCELLED...
THE STORM NEAR THE MOUTH OF THE DELAWARE RIVER NO LONGER WAS
GENERATING WIND GUSTS OF 34 KNOTS OR GREATER...BUT IT CONTINUED TO
GENERATE DANGEROUS CLOUD TO SURFACE LIGHTNING AS IT MOVED SOUTHEAST
INTO UPPER DELAWARE BAY. IF YOU ARE CAUGHT OUT OVER THE OPEN
WATER...PLEASE GO BELOW DECK AND KEEP AWAY FROM UNGROUNDED METAL
OBJECTS.
THE AFFECTED AREA WAS...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE OVER
ATLANTIC COASTAL WATERS...
INCLUDING REEDY POINT...WOODLAND BEACH...SEA BREEZE...SHIP JOHN SHOAL
LIGHT AND STONY POINT...
LAT...LON 3962 7559 3963 7558 3957 7548 3950 7553
3954 7543 3948 7555 3945 7542 3939 7542
3946 7538 3936 7539 3939 7521 3937 7528
3933 7527 3937 7534 3932 7529 3921 7544
3925 7548 3926 7542 3945 7561
TIME...MOT...LOC 1944Z 313DEG 15KT 3942 7546
$$
MPDWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 19, 10:26 AM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 19, 10:26 AM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1026 AM EDT THU JUL 19 2012 .SYNOPSIS... A COLD FRONT WILL SLOWLY CROSS THE REGION THROUGH TONIGHT AND STALL SOUTH OF THE AREA ON FRIDAY. LOW PRESSURE WILL DEVELOP ALONG THE FRONT ON FRIDAY AND MOVE EASTWARD THROUGH SATURDAY. HIGH PRESSURE WILL THEN PUSH IN FROM THE EAST SATURDAY THROUGH SUNDAY. A WEAK COLD FRONT WILL MOVE INTO THE AREA ON MONDAY AND REMAIN NEARBY THROUGH TUESDAY. HIGH PRESSURE WILL RETURN AROUND MIDWEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED SHOWERS CONTINUE TO DEVELOP THIS MORNING AS SEVERAL WEAK AREAS OF VORTICITY MOVE THROUGH; ONE ACROSS THE SOUTHERN AREAS, AND ONE MOVING INTO THE NORTHERN AREAS. THESE TWO AREAS WILL LIKELY MOVE THROUGH RATHER QUICKLY, BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP LATER IN THE DAY. THE FRONTAL BOUNDARY SHOULD REMAIN DIFFICULT TO FIND THROUGH MUCH OF THE DAY. HOWEVER, IT IS EXPECTED TO BE STALLED ACROSS OUR SOUTHERN COUNTIES OR AT LEAST IN THEIR VICINITY. ANOTHER IMPULSE IN THE MID LEVEL FLOW IS EXPECTED TO PASS OVERHEAD FROM WEST TO EAST DURING THE AFTERNOON. IT IS FORECAST TO SPREAD SHOWERS AND SCATTERED THUNDERSTORMS INTO OUR REGION FROM THE SOUTHWEST DURING THE LATE MORNING AND AFTERNOON HOURS. WE WILL INDICATE AN INCREASING CHANCE OF PRECIPITATION FROM SOUTHWEST TO NORTHEAST AS THE DAY PROGRESSES. WITH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES, ESPECIALLY FROM THE PHILADELPHIA METROPOLITAN AREA EAST AND SOUTHWARD, LOCALLY HEAVY DOWNPOURS ARE POSSIBLE AS THE DAY PROGRESSES. WITH A WARM START TO THE DAY AND AT LEAST A LITTLE SUNSHINE ANTICIPATED, TEMPERATURES SHOULD RISE INTO THE LOWER 90S FROM PHILADELPHIA SOUTHWARD. TO THE NORTH OF THE CITY, HIGH TEMPERATURES ARE FORECAST TO BE MAINLY IN THE UPPER 80S TO NEAR 90 DEGREES. READINGS SHOULD REACH ONLY THE LOWER AND MIDDLE 80S IN THE ELEVATED TERRAIN. DEW POINT VALUES ARE FORECAST TO BE MAINLY IN THE UPPER 60S AND LOWER 70S. AS A RESULT, THE HEAT INDEX IS ANTICIPATED TO REACH THE MIDDLE AND UPPER 90S AROUND PHILADELPHIA AND AT LOCATIONS TO THE SOUTH. WHILE THOSE VALUES ARE BELOW THE CRITERIA FOR AN EXCESSIVE HEAT WARNING OR A HEAT ADVISORY, IT WILL REMAIN RATHER UNCOMFORTABLE TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... FOR TONIGHT, WE WILL CARRY A LIKELY PROBABILITY FOR PRECIPITATION. WHILE THE DETAILS REGARDING THE TIMING AND LOCATION OF THE SURFACE FRONT, ANY SURFACE WAVE AND ANY MID LEVEL IMPULSE REMAINS UNCERTAIN, THE TREND TOWARD THERE BEING SOME IMPACT ON OUR REGION CONTINUES. PRECIPITABLE WATER VALUES WILL STAY ABOVE 2 INCHES OVER MUCH OF OUR REGION, SO LOCALLY HEAVY DOWNPOURS REMAIN POSSIBLE. WITH THE SURFACE FLOW BEING OFF THE OCEAN, CONDITIONS AT THE SURFACE SHOULD BECOME FAIRLY STABLE, ESPECIALLY IN OUR NORTHERN AND CENTRAL COUNTIES. THERE MAY BE SOME SURFACE BASED INSTABILITY IN THE SOUTH. NEVERTHELESS, SOME ELEVATED INSTABILITY ALONG WITH THE CONTRIBUTION OF ANY MID LEVEL IMPULSE WILL LIKELY RESULT IN SCATTERED THUNDER ALONG WITH THE WIDESPREAD RAIN SHOWER ACTIVITY. IT SHOULD STAY WARM AND MUGGY FOR TONIGHT AS THE SURFACE BOUNDARY REMAINS IN OR NEAR OUR REGION. LOW TEMPERATURES ARE FORECAST TO BE MAINLY IN THE LOWER AND MIDDLE 70S WITH SOME READINGS IN THE MIDDLE AND UPPER 60S IN THE NORTH. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A FRONTAL BOUNDARY WILL BE STALLED TO OUR SOUTH ON FRIDAY AND A WAVE OF LOW PRESSURE WILL MOVE ALONG THIS FRONT. AS IT DOES, SHOWERS AND TSTMS ARE EXPECTED, WITH THE BEST CHCS AND HIGHEST QPF CLOSEST TO THE FRONT, IN SRN PORTIONS OF THE AREA. THE LOW WILL MOVE OFF THE COAST FRIDAY NIGHT INTO SATURDAY AS HIGH PRESSURE BUILDS DOWN FROM CANADA. PRECIP WILL GRADUALLY END FROM N TO SOUTH FRIDAY NIGHT INTO EARLY SATURDAY BUT MAY TAKE MOST OF SATURDAY FOR SRN AREAS TO COMPLETELY BE PRECIP FREE. THEN SUNDAY LOOKS TO BE A DRY DAY AS THE HIGH BUILDS TO THE NE. QPF VALUES WILL VARY FROM AROUND AN INCH ACRS THE S TO AROUND A HALF INCH CENTRAL AREAS AND LESS UP NORTH. A WK CDFNT WILL APPROACH THE REGION FROM THE NW ON MONDAY AND CROSS THE AREA MONDAY NIGHT INTO TUESDAY, BRINGING A RENEWED THREAT OF SHOWERS AND TSTMS. HIGH PRESSURE THEN BUILDS BACK IN FOR WEDNESDAY AND THURSDAY BRINGING DRY WX. TEMPS WILL START OFF COOLER THAN NORMAL ON FRIDAY. (THERE'S A CHANGE!) GUIDANCE HAS BEEN RUNNING A TAD COOL OF LATE. IF WE SEE ANY SUNSHINE AT ALL ON FRIDAY WE WILL BE HARD PRESSED TO KEEP TEMPS BELOW 80 DEGREES AS THE GUID CONTINUES TO ADVERTISE, SO HAVE BUMPED THEM UP A FEW DEGREES. GUID IS ABOUT THE SAME ON SATURDAY WHICH IS A BIT PUZZLING AS THERE SHOULD BE MORE SUNSHINE SO HAVE TWEAKED THOSE UPWARD AS WELL. THE GUID APPEARS TO BE REACTING TO THE AFFECTS OF THE ELY/NELY FLOW AND IT WILL BE INTERESTING TO SEE WHAT WINS OUT HERE. TEMPS REBOUND ON SUNDAY AND INTO NEXT WEEK BUT REMAIN AT OR SLIGHTLY ABOVE SEASONAL VALUES. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. WITH THE EAST-NORTHEASTERLY FLOW ACROSS MUCH OF THE REGION, SOME MVFR CIGS HAVE DEVELOPED ACROSS A PORTION OF THE AREA. THE QUESTION IS HOW FAR WEST IT PUSHES. WE WILL LIKELY HAVE TO AMEND TAFS OVER THE NEXT COUPLE OF HOURS TO BRING IN THE MVFR CIGS. HOWEVER, AS THE DAY PROGRESSES AND THE AIR HEATS UP AND MIXES OUT, WE CURRENTLY ARE NOT EXPECTING THEM TO LAST VERY LONG. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO BUILD INTO THE TAF SITES FROM THE SOUTHWEST DURING THE LATE MORNING AND AFTERNOON HOURS. THEY COULD BRIEFLY IMPACT THE VISIBILITY AND CEILING VALUES AT SOME OF OUR TAF SITES. HOWEVER, THE TIMING AND LOCATION OF ANY SHOWERS AND THUNDERSTORMS REMAINS UNCERTAIN SO WE DID NOT INCLUDE ANY MVFR OR IFR CONDITIONS OR ANY MENTION OF THUNDER IN THE TAFS FOR NOW, AT LEAST FOR THE DAYLIGHT PERIOD. FOR TONIGHT, DETERIORATING CONDITIONS ARE ANTICIPATED. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO BUILD INTO OUR REGION FROM THE WEST AND SOUTHWEST. MVFR AND POSSIBLY IFR CONDITIONS ARE ANTICIPATED. AN EASTERLY WIND WILL DEVELOP FOR TODAY AND CONTINUE INTO TONIGHT. SPEEDS SHOULD BE MAINLY IN THE 5 TO 10 KNOT RANGE. OUTLOOK... FRIDAY AND FRIDAY NIGHT...EXPECT PROLONGED MVFR AND EVEN IFR AS SHOWERS AND TSTMS IMPACT THE REGION AS A WAVE OF LOW PRESSURE MOVES BY TO THE S. THE WORST IMPACTS WOULD BE OVER SRN AREAS. SATURDAY...CONDS WILL GRADUALLY IMPROVE FROM N TO S ON SATURDAY AND COULD BE VFR EVERYWHERE BY LATER SATURDAY. THERE COULD STILL BE SOME LINGERING SHRA OR TSRA MAINLY ACRS THE S. SATURDAY NIGHT AND SUNDAY...VFR CONDITIONS EXPECTED. && .MARINE... A FRONTAL BOUNDARY FROM THE NORTH HAS DROPPED INTO OUR REGION. IT WILL REMAIN NEARLY STATIONARY INTO TONIGHT. WAVES OF LOW PRESSURE ARE EXPECTED TO MOVE ALONG THE BOUNDARY FROM WEST TO EAST. AN EASTERLY FLOW IS FORECAST TO DEVELOP OVER THE COASTAL WATERS OF NEW JERSEY. AN EAST TO SOUTH FLOW IS ANTICIPATED FOR THE COASTAL WATERS OF DELAWARE. WIND SPEEDS AND WAVE HEIGHTS ARE EXPECTED TO REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA DURING TODAY AND TONIGHT. OUTLOOK... AN EASTERLY FLOW DEVELOPS ACROSS THE AREA WATERS ON FRIDAY AND SEAS WILL BEGIN TO RISE. SEAS WILL RISE TO AROUND 5 FEET BY FRIDAY MORNING ACRS THE NRN WATERS AND LATER FRIDAY ACRS THE SRN WATERS AND REMAIN ABOVE 5 FEET THROUGH AT SATURDAY. THE EASTERLY FLOW WILL STRENGTHEN AS THE PRESSURE GRADIENT TIGHTENS BETWEEN A WAVE OF LOW PRESSURE MOVING ACROSS A STALLED FRONT ACROSS THE S AND HIGH PRESSURE BUILDING IN TO THE N. A SCA WILL LIKELY BE NEEDED FOR A PORTION OF THE FRIDAY TO SATURDAY PERIOD. WINDS WILL BECOME GUSTY, ESPECIALLY ACROSS THE NORTHERN WATERS, FRIDAY AND SATURDAY. WINDS AND SEAS SUBSIDE LATE SATURDAY AND THEN REMAIN BELOW SMALL CRAFT CRITERIA THROUGH EARLY NEXT WEEK. && .TIDES/COASTAL FLOODING... AN EASTERLY FLOW DEVELOPS BEHIND THE DEPARTING COLD FRONT BY FRIDAY WHICH WILL TEND TO PUSH WATER TOWARDS OUR COAST. WITH THE NEW MOON TODAY, HIGH TIDES WILL BE RUNNING A BIT HIGHER. DEPARTURES OF AROUND A FOOT ARE NEEDED RIGHT NOW TO CAUSE ANY FLOODING ALONG THE COAST BUT WITH THE WINDS REMAINING EASTERLY INTO THE WEEKEND WE MAY APPROACH MINOR TIDAL FLOODING LEVELS BEGINNING WITH THE FRIDAY NIGHT HIGH TIDE CYCLE. && .CLIMATE... SOME 100 DEGREE CLIMATOLOGY... YESTERDAY, JULY 18, 2012 WE HIT 100 DEGREES AT PHILADELPHIA. THIS WAS THE SECOND TIME THIS YEAR THAT WE HAVE REACHED OR EXCEEDED THE 100 DEGREE MARK. THE OTHER TIME WAS EARLIER THIS MONTH ON JULY 7TH WHEN THE MERCURY CLIMBED TO 101 DEGREES. WE HAVE NOW REACHED OR EXCEEDED THE 100 DEGREE MARK AT PHILADELPHIA AT LEAST 2 TIMES FOR THE LAST 3 YEARS (2012, 2011, 2010). IN 2011, PHILADELPHIA HIT 103 DEGREES ON JULY 22ND AND 101 DEGREES ON JULY 23RD. IN 2010, PHILADELPHIA REACHED 102 DEGREES ON JULY 6TH AND 103 DEGREES ON JULY 7TH. LOOKING BACK AT THE HISTORICAL RECORD, THERE HAVE ONLY BEEN 3 TIMES IN WHICH WE HAVE HAD 3 CONSECUTIVE YEARS REACHING OR EXCEEDING 100 DEGREES AT LEAST 1 TIME. THERE HAS ONLY BEEN A SINGLE 3 CONSECUTIVE YEAR PERIOD PRIOR TO 2010,2011,2012 IN WHICH PHILADELPHIA HAS REACHED OR EXCEEDED 100 DEGREES MULTIPLE TIMES IN EACH YEAR. IN 1993, 100 DEGREES WAS EQUALED OR EXCEEDED ON JULY 8 (100), JULY 9 (100) AND JULY 10 (101). IN JUNE 1994, PHILADELPHIA HIT 100 DEGREES ON THE 15TH AND 19TH. ON JULY 15, 1995, THE MERCURY SOARED TO 103 DEGREES. SO, THERE WERE 3 READINGS AT OR ABOVE 100 DEGREES IN 1993, 2 IN 1994, BUT ONLY 1 IN 1995. ON JULY 31, 1917 THE TEMPERATURE REACHED 101 DEGREES. IN AUGUST 1918 THE TEMPERATURE SOARED TO 103 DEGREES ON THE 6TH AND TO 106 DEGREES ON THE 7TH. ON JULY 4TH AND 5TH 1919 THE TEMPERATURE EQUALED 100 DEGREES. SO, THERE WERE 2 READINGS AT OR ABOVE 100 DEGREES IN 1918 AND 1919 BUT ONLY A SINGLE READING AT OR ABOVE 100 DEGREES IN 1917. THE 106 DEGREE READING ON AUGUST 17, 1918 ALSO MARKS THE ALL-TIME HIGH TEMPERATURE FOR THE CITY OF PHILADELPHIA! IN 1953, THE TEMPERATURE REACHED 100 DEGREES ON AUGUST 30TH AND 101 DEGREES ON AUGUST 31ST. IT ALSO REACHED 100 DEGREES ON SEPTEMBER 2ND AND 3RD. ON JULY 14, 1954 THE TEMPERATURE REACHED 101 DEGREES AND ON JULY 31, IT REACHED 102 DEGREES. ON JULY 22 AND AUGUST 6, 1955 THE MERCURY TOPPED OUT AT 100 DEGREES. SO FOR THE CONSECUTIVE 3 YEAR PERIOD OF 1953, 1954, 1955, THIS IS THE ONLY OTHER TIME WHERE THERE HAS BEEN AT LEAST 2 DAYS WHERE THE TEMPERATURE HAS REACHED OR EXCEEDED 100 DEGREES PRIOR TO THE 2010-2012 PERIOD. ALSO, 1953 IS THE ONLY TIME THAT 100 DEGREES HAS EVER BEEN RECORDED IN PHILADELPHIA IN THE MONTH OF SEPTEMBER (TWICE)! THE GOLD STANDARD FOR NUMBER OF 100 DEGREE DAYS IN PHILADELPHIA IS 5 (NON-CONSECUTIVE) SET BACK IN THE VERY HOT SUMMER OF 1988. JULY 1988 IS THE ONLY MONTH THAT HAS EVER RECORDED 4 100 OR GREATER DEGREE TEMPERATURES. THE PERIOD OF RECORD FOR PHILADELPHIA GOES BACK TO 1850. 2012 7/18/12 100 7/7/12 101 2011 7/22/11 103 7/23/11 101 2010 7/6/10 102 7/7/10 103 1993 7/8/93 100 7/9/93 100 7/10/93 101 1994 6/15/94 100 6/19/94 100 1995 7/15/95 103 1917 7/31/17 101 1918 8/6/18 103 8/7/18 106* 1919 7/4/19 100 7/5/19 100 1953 8/30/53 100 8/31/53 101 9/2/53 100 9/3/53 100 1954 7/14/54 101 7/31/54 102 1955 7/22/55 100 8/6/55 100 1988 6/22/88 100 7/10/88 100 7/11/88 100 7/16/88 102 7/17/88 102 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...NIERENBERG NEAR TERM...IOVINO/ROBERTSON SHORT TERM...IOVINO LONG TERM...NIERENBERG AVIATION...IOVINO/NIERENBERG/ROBERTSON MARINE...IOVINO/NIERENBERG TIDES/COASTAL FLOODING... CLIMATE...
Hazardous weather outlook, Jul 19, 4:30 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 430 AM EDT THU JUL 19 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-200830- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 430 AM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-200830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 430 AM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 19, 10:03 AM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1003 AM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL SUSSEX 41.21N 74.61W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0245 PM HAIL SOUTH AMBOY 40.49N 74.28W
07/18/2012 M0.50 INCH MIDDLESEX NJ TRAINED SPOTTER
0246 PM TSTM WND DMG SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN IN SAYREVILLE.
0246 PM LIGHTNING SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
3 STRUCTURES STRUCK BY LIGHTNING
0322 PM TSTM WND DMG BETHLEHEM 40.63N 75.37W
07/18/2012 NORTHAMPTON PA TRAINED SPOTTER
NUMEROUS LARGE TREE BRANCHES DOWN WITH SOME POWER
OUTAGES. UNION BLVD AND PENNSYLVANIA AVE
0327 PM HAIL ANDOVER 40.99N 74.74W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0335 PM TSTM WND DMG ANDOVER 40.99N 74.74W
07/18/2012 SUSSEX NJ 911 CALL CENTER
TREES AND WIRES DOWN
0340 PM TSTM WND DMG HANOVER TWP 40.67N 75.40W
07/18/2012 NORTHAMPTON PA PUBLIC
BRANCHES DOWN... 1 TREE UPROOTED. TIME EST.
0348 PM TSTM WND DMG WHITE TWP 40.83N 75.03W
07/18/2012 WARREN NJ EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN ON ROUTE 46.
0357 PM TSTM WND DMG DOUGLASS TWP 40.28N 75.69W
07/18/2012 BERKS PA TRAINED SPOTTER
TREE DOWN ON ROUTE 36 AND EDGE HILL ROAD
0401 PM TSTM WND GST LAKE HOPATCONG 40.95N 74.62W
07/18/2012 E55 MPH MORRIS NJ TRAINED SPOTTER
TREE BRANCHES DOWN
0401 PM FLASH FLOOD FLANDERS 40.85N 74.69W
07/18/2012 MORRIS NJ TRAINED SPOTTER
ROADS FLOODED AT INTERSECTION OF ROUTE 206 AND 46.
0414 PM TSTM WND GST 5 NW FLEMINGTON 40.56N 74.93W
07/18/2012 E50 MPH HUNTERDON NJ TRAINED SPOTTER
0435 PM TSTM WND DMG RARITAN 40.57N 74.64W
07/18/2012 SOMERSET NJ PUBLIC
LARGE BRANCHES BROKEN
0448 PM HAIL HILLSBOROUGH 40.48N 74.63W
07/18/2012 E0.88 INCH SOMERSET NJ PUBLIC
0501 PM TSTM WND GST PERTH AMBOY 40.52N 74.27W
07/18/2012 E60 MPH MIDDLESEX NJ PUBLIC
0520 PM MARINE TSTM WIND MONMOUTH BEACH 40.34N 73.99W
07/18/2012 M46 MPH MONMOUTH NJ WEATHER FLOW
0522 PM HAIL MIDDLETOWN 40.39N 74.12W
07/18/2012 E0.50 INCH MONMOUTH NJ PUBLIC
0524 PM HAIL FREEHOLD 40.26N 74.28W
07/18/2012 E0.75 INCH MONMOUTH NJ PUBLIC
0526 PM HAIL RED BANK 40.35N 74.07W
07/18/2012 E1.00 INCH MONMOUTH NJ PUBLIC
0530 PM TSTM WND GST KENT ISLAND ESTATES 38.89N 76.35W
07/18/2012 M60 MPH QUEEN ANNE'S MD TRAINED SPOTTER
0530 PM MARINE TSTM WIND SANDY HOOK 40.44N 73.99W
07/18/2012 M43 MPH MONMOUTH NJ WEATHER FLOW
0540 PM HAIL JACKSON TWP 40.12N 74.35W
07/18/2012 E0.50 INCH OCEAN NJ PUBLIC
0609 PM TSTM WND DMG CENTREVILLE 39.04N 76.07W
07/18/2012 QUEEN ANNE'S MD 911 CALL CENTER
SCATTERED TREES DOWN ACROSS THE COUNTY EXTENDING FROM
KENT ISLAND TO CRUMPTON.
0610 PM HAIL MOUNT HOLLY WFO 39.99N 74.79W
07/18/2012 M0.50 INCH BURLINGTON NJ NWS OFFICE
0620 PM TSTM WND DMG RIDGELY 38.95N 75.89W
07/18/2012 CAROLINE MD EMERGENCY MNGR
WIRES DOWN IN RIDGELY.
0628 PM TSTM WND DMG GOLDSBORO 39.04N 75.79W
07/18/2012 CAROLINE MD EMERGENCY MNGR
TREES REPORTED DOWN IN GOLDSBORO.
0630 PM MARINE TSTM WIND SHIP JOHN SHOAL NOS 39.30N 75.38W
07/18/2012 M43 MPH ANZ430 NJ NOS PLATFORM
0637 PM TSTM WND GST DOVER AFB 39.13N 75.47W
07/18/2012 M62 MPH KENT DE ASOS
0730 PM MARINE TSTM WIND CAPE MAY 38.94N 74.90W
07/18/2012 M39 MPH CAPE MAY NJ WEATHER FLOW
0736 PM MARINE TSTM WIND CAPE MAY NOS BUOY 38.97N 74.96W
07/18/2012 M41 MPH ANZ431 NJ NOS PLATFORM
&&
EVENT NUMBER PHI1200428 PHI1200429 PHI1200430 PHI1200435 PHI1200431
PHI1200432 PHI1200449 PHI1200455 PHI1200456 PHI1200437 PHI1200433
PHI1200434 PHI1200436 PHI1200438 PHI1200439 PHI1200440 PHI1200454
PHI1200442 PHI1200443 PHI1200444 PHI1200441 PHI1200447 PHI1200446
PHI1200451 PHI1200445 PHI1200458 PHI1200457 PHI1200450 PHI1200448
PHI1200452 PHI1200453
MEOLALocal storm report, Jul 19, 10:56 AM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1056 AM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL SUSSEX 41.21N 74.61W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0245 PM HAIL SOUTH AMBOY 40.49N 74.28W
07/18/2012 M0.50 INCH MIDDLESEX NJ TRAINED SPOTTER
0246 PM TSTM WND DMG SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN IN SAYREVILLE.
0246 PM LIGHTNING SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
3 STRUCTURES STRUCK BY LIGHTNING
0322 PM TSTM WND DMG BETHLEHEM 40.63N 75.37W
07/18/2012 NORTHAMPTON PA TRAINED SPOTTER
NUMEROUS LARGE TREE BRANCHES DOWN WITH SOME POWER
OUTAGES. UNION BLVD AND PENNSYLVANIA AVE
0327 PM HAIL ANDOVER 40.99N 74.74W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0335 PM TSTM WND DMG ANDOVER 40.99N 74.74W
07/18/2012 SUSSEX NJ 911 CALL CENTER
TREES AND WIRES DOWN
0340 PM TSTM WND DMG HANOVER TWP 40.67N 75.40W
07/18/2012 NORTHAMPTON PA PUBLIC
BRANCHES DOWN... 1 TREE UPROOTED. TIME EST.
0348 PM TSTM WND DMG WHITE TWP 40.83N 75.03W
07/18/2012 WARREN NJ EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN ON ROUTE 46.
0357 PM TSTM WND DMG DOUGLASS TWP 40.28N 75.69W
07/18/2012 BERKS PA TRAINED SPOTTER
TREE DOWN ON ROUTE 36 AND EDGE HILL ROAD
0401 PM TSTM WND GST LAKE HOPATCONG 40.95N 74.62W
07/18/2012 E55 MPH MORRIS NJ TRAINED SPOTTER
TREE BRANCHES DOWN
0401 PM FLASH FLOOD FLANDERS 40.85N 74.69W
07/18/2012 MORRIS NJ TRAINED SPOTTER
ROADS FLOODED AT INTERSECTION OF ROUTE 206 AND 46.
0414 PM TSTM WND GST 5 NW FLEMINGTON 40.56N 74.93W
07/18/2012 E50 MPH HUNTERDON NJ TRAINED SPOTTER
0435 PM TSTM WND DMG RARITAN 40.57N 74.64W
07/18/2012 SOMERSET NJ PUBLIC
LARGE BRANCHES BROKEN
0448 PM HAIL HILLSBOROUGH 40.48N 74.63W
07/18/2012 E0.88 INCH SOMERSET NJ PUBLIC
0501 PM TSTM WND GST PERTH AMBOY 40.52N 74.27W
07/18/2012 E60 MPH MIDDLESEX NJ PUBLIC
0520 PM MARINE TSTM WIND MONMOUTH BEACH 40.34N 73.99W
07/18/2012 M46 MPH MONMOUTH NJ WEATHER FLOW
0522 PM HAIL MIDDLETOWN 40.39N 74.12W
07/18/2012 E0.50 INCH MONMOUTH NJ PUBLIC
0524 PM HAIL FREEHOLD 40.26N 74.28W
07/18/2012 E0.75 INCH MONMOUTH NJ PUBLIC
0526 PM HAIL RED BANK 40.35N 74.07W
07/18/2012 E1.00 INCH MONMOUTH NJ PUBLIC
0530 PM TSTM WND GST KENT ISLAND ESTATES 38.89N 76.35W
07/18/2012 M60 MPH QUEEN ANNE'S MD TRAINED SPOTTER
0530 PM MARINE TSTM WIND SANDY HOOK 40.44N 73.99W
07/18/2012 M43 MPH MONMOUTH NJ WEATHER FLOW
0540 PM HAIL JACKSON TWP 40.12N 74.35W
07/18/2012 E0.50 INCH OCEAN NJ PUBLIC
0600 PM MARINE TSTM WIND SEA GIRT 40.13N 74.03W
07/18/2012 M46 MPH MONMOUTH NJ MESONET
0607 PM TSTM WND DMG TOWNSEND 39.39N 75.69W
07/18/2012 NEW CASTLE DE EMERGENCY MNGR
POLE REPORTED DOWN IN TOWNSEND.
0609 PM TSTM WND DMG CENTREVILLE 39.04N 76.07W
07/18/2012 QUEEN ANNE'S MD 911 CALL CENTER
SCATTERED TREES DOWN ACROSS THE COUNTY EXTENDING FROM
KENT ISLAND TO CRUMPTON.
0610 PM HAIL MOUNT HOLLY WFO 39.99N 74.79W
07/18/2012 M0.50 INCH BURLINGTON NJ NWS OFFICE
0620 PM TSTM WND DMG RIDGELY 38.95N 75.89W
07/18/2012 CAROLINE MD EMERGENCY MNGR
WIRES DOWN IN RIDGELY.
0628 PM TSTM WND DMG GOLDSBORO 39.04N 75.79W
07/18/2012 CAROLINE MD EMERGENCY MNGR
TREES REPORTED DOWN IN GOLDSBORO.
0630 PM MARINE TSTM WIND SHIP JOHN SHOAL NOS 39.30N 75.38W
07/18/2012 M43 MPH ANZ430 NJ NOS PLATFORM
0637 PM TSTM WND GST DOVER AFB 39.13N 75.47W
07/18/2012 M62 MPH KENT DE ASOS
0730 PM MARINE TSTM WIND CAPE MAY 38.94N 74.90W
07/18/2012 M39 MPH CAPE MAY NJ WEATHER FLOW
0736 PM MARINE TSTM WIND CAPE MAY NOS BUOY 38.97N 74.96W
07/18/2012 M41 MPH ANZ431 NJ NOS PLATFORM
&&
EVENT NUMBER PHI1200428 PHI1200429 PHI1200430 PHI1200435 PHI1200431
PHI1200432 PHI1200449 PHI1200455 PHI1200456 PHI1200437 PHI1200433
PHI1200434 PHI1200436 PHI1200438 PHI1200439 PHI1200440 PHI1200454
PHI1200442 PHI1200443 PHI1200444 PHI1200441 PHI1200447 PHI1200446
PHI1200460 PHI1200459 PHI1200451 PHI1200445 PHI1200458 PHI1200457
PHI1200450 PHI1200448 PHI1200452 PHI1200453
MEOLASpecial weather statement, Jul 19, 2:39 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
239 PM EDT THU JUL 19 2012
DEZ001-MDZ008-191945-
CECIL MD-NEW CASTLE DE-
239 PM EDT THU JUL 19 2012
...A STRONG THUNDERSTORM WILL AFFECT CECIL AND NEW CASTLE COUNTIES...
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 7 MILES SOUTHEAST OF NEWARK...MOVING SOUTH
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR BRANTWOOD...CHESAPEAKE CITY
AROUND 245 PM...SAINT GEORGES...DELAWARE CITY AROUND 300 PM...PORT
PENN...BOHEMIAS MILLS AROUND 315 PM...ODESSA...MIDDLETOWN AROUND 330
PM...CHAMBERSVILLE AND TOWNSEND AROUND 345 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3972 7558 3967 7554 3962 7560 3960 7560
3963 7557 3963 7556 3952 7555 3946 7558
3942 7553 3937 7551 3935 7556 3931 7559
3930 7576 3938 7577 3939 7580 3962 7588
MPDThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:08 PM EDT | Special Weather Statement | PHI | Atlantic | 22 min |
| Jul 19, 3:04 PM EDT | Small Craft Advisory | PHI | 59 hr | |
| Jul 19, 3:10 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 50 min |
| Jul 19, 2:08 PM EDT | Areal Flood Advisory | PHI | New Castle | 112 min |
| Jul 19, 2:39 PM EDT | Special Weather Statement | PHI | New Castle | 66 min |
| Jul 19, 3:05 PM EDT | Areal Flood Advisory | PHI | New Castle | 62 min |
| Jul 19, 4:56 PM EDT | Special Weather Statement | PHI | Sussex | 64 min |
Nearby
Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.